Alert archive / New Mexico / Red Flag Warnings in 2011
Red Flag Warning 35, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Apr 9, 2011, 3:28 PM MDT for Harding County, San Miguel County, Union County, New Mexico. It took effect at Apr 10, 2011, 11:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 9, 2011, 3:28 PM MDT (21:28 UTC)
- In effect from
- Apr 10, 2011, 11:00 AM MDT
- Expired
- Apr 10, 2011, 9:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS Albuquerque, NM
Counties Harding County, NM, San Miguel County, NM, Union County, NM
The radar
The Cannon AFB radar (KFDX), 150 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.5 hours before the alert went out and 225 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 87 J/kg
- Mixed-layer CIN
- -452 J/kg
- Mixed-layer LCL
- 2380 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 178 m²/s²
- 0-3 km storm-relative helicity
- 119 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
471 WWUS85 KABQ 092128 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 328 PM MDT SAT APR 9 2011 ...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE EASTERN PLAINS AND PORTIONS OF THE NORTHEAST HIGHLANDS ALONG AND EAST OF INTERSTATE 25 DUE TO STRONG WINDS AND LOW HUMIDITY... ...RED FLAG WARNING FROM 11 AM TO 9 PM MDT SUNDAY NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .CRITICAL FIRE WEATHER CONDITIONS WILL PERSIST INTO THE EVENING FOR THE EASTERN PLAINS AND NORTHEAST HIGHLANDS. HUMIDITY VALUES ON SUNDAY WILL DROP TO THE CRITICAL RANGE ACROSS THE EASTERN PLAINS...AND COMBINED WITH STILL GUSTY WINDS...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING. THE EASTERN PORTIONS OF THE NORTHEAST HIGHLANDS AND SANDIA AND MANZANO MOUNTAINS/EASTERN CIBOLA ZONES MAY SEE ONE TO 3 HOURS OF CRITICAL CONDITIONS SUNDAY AFTERNOON. NMZ104-108-100300- /O.UPG.KABQ.FW.A.0032.110410T1700Z-110411T0300Z/ /O.NEW.KABQ.FW.W.0035.110410T1700Z-110411T0300Z/ /O.CON.KABQ.FW.W.0034.000000T0000Z-110410T0300Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 328 PM MDT SAT APR 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AREA AND TIMING...CRITICAL CONDITIONS WILL PERSIST THROUGH THE MID EVENING OVER THE NORTHEAST AND EAST CENTRAL PLAINS AS VERY STRONG AND GUSTY WINDS CONTINUE. ALTHOUGH COOLER TEMPERATURES ARE EXPECTED SUNDAY...LOW HUMIDITIES WILL BE COMBINED WITH STILL GUSTY WEST TO NORTHWEST WINDS...RESULTING IN CRITICAL CONDITIONS SUNDAY AFTERNOON. * WINDS...SUSTAINED 20 FOOT WINDS OF 30 MPH OR HIGHER WITH GUSTS EXCEEDING 55 MPH. SUSTAINED 20 FOOT WINDS OF 30 MPH OR HIGHER WITH GUSTS EXCEEDING 45 MPH ON SUNDAY. * RELATIVE HUMIDITY...MINIMUM HUMIDITIES WILL RANGE FROM 6 TO 15 PERCENT INTO THIS EVENING...AND FROM 10 TO 15 PERCENT SUNDAY AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ103-100300- /O.CON.KABQ.FW.W.0034.000000T0000Z-110410T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- 328 PM MDT SAT APR 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AREA AND TIMING...ALONG AND EAST OF INTERSTATE 25 THROUGH MID EVENING. * WINDS...SUSTAINED 20 FOOT WINDS OF 30 MPH OR HIGHER WITH GUSTS EXCEEDING 55 MPH. * RELATIVE HUMIDITY...MINIMUM HUMIDITIES WILL RANGE FROM 6 TO 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
4 follow-up statements
809 WWUS85 KABQ 100252 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 852 PM MDT SAT APR 9 2011 ...RED FLAG WARNING FROM 11 AM TO 9 PM MDT SUNDAY FOR THE NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND LOW HUMIDITY... .HUMIDITY VALUES ON SUNDAY WILL DROP TO THE CRITICAL RANGE ACROSS THE EASTERN PLAINS...AND COMBINED WITH STRONG GUSTY WINDS...WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS SUNDAY AFTERNOON AND EVENING. THE EASTERN PORTIONS OF THE NORTHEAST HIGHLANDS AND SANDIA AND MANZANO MOUNTAINS/EASTERN CIBOLA ZONES MAY SEE ONE TO 3 HOURS OF CRITICAL CONDITIONS SUNDAY AFTERNOON. WINDS WILL DECREASE AND HUMIDITIES INCREASE DURING SUNDAY EVENING. NMZ104-108-101400- /O.EXP.KABQ.FW.W.0034.000000T0000Z-110410T0300Z/ /O.CON.KABQ.FW.W.0035.110410T1700Z-110411T0300Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 852 PM MDT SAT APR 9 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 9 PM MDT SUNDAY. * AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO REDEVELOP ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS DURING SUNDAY AFTERNOON. ALTHOUGH COOLER TEMPERATURES ARE EXPECTED...LOW HUMIDITIES WILL COMBINE WITH STRONG GUSTY WEST TO NORTHWEST WINDS...RESULTING IN CRITICAL CONDITIONS. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS EXCEEDING 45 MPH CAN BE EXPECTED. * RELATIVE HUMIDITY...DROPPING TO BETWEEN 10 AND 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ103-100400- /O.EXP.KABQ.FW.W.0034.000000T0000Z-110410T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- 852 PM MDT SAT APR 9 2011 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... WIDESPREAD CRITICAL FIRE WEATHER CONDITIONS HAVE ENDED ACROSS THE REGION. WINDS WILL CONTINUE TO DECREASE WHILE HUMIDITIES GRADUALLY INCREASE. $$
668 WWUS85 KABQ 101349 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 749 AM MDT SUN APR 10 2011 ...RED FLAG WARNING FROM 11 AM TO 9 PM MDT TODAY FOR THE NORTHEAST AND EAST CENTRAL PLAINS AS WELL AS THE CENTRAL AND NORTHEAST HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY... .HUMIDITY VALUES TODAY WILL REACH OR DROP BELOW 15 PERCENT AND 20 FOOT WINDS EXCEED 20 MPH ACROSS THE EASTERN PLAINS AND EASTERN PORTIONS OF THE CENTRAL AND NORTHEAST HIGHLANDS...RESULTING IN CRITICAL FIRE WEATHER CONDITIONS FROM LATE MORNING INTO EARLY EVENING. WINDS WILL DECREASE AND HUMIDITIES INCREASE THIS EVENING. NMZ103-107-102130- /O.EXA.KABQ.FW.W.0035.110410T1700Z-110411T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- 749 AM MDT SUN APR 10 2011 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING. * AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO DEVELOP ACROSS THE NORTHEAST AND CENTRAL HIGHLANDS BY OR JUST BEFORE THE NOON HOUR TODAY...CONTINUING INTO THE EARLY EVENING. ALTHOUGH COOLER TEMPERATURES ARE EXPECTED...LOW HUMIDITIES WILL COMBINE WITH STRONG GUSTY WEST TO NORTHWEST WINDS...RESULTING IN CRITICAL CONDITIONS. THE MAIN AREA AFFECTED WILL BE NEAR AND EAST OF A LINE FROM RATON TO MORIARTY TO GRAN QUIVIRA. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS EXCEEDING 45 MPH CAN BE EXPECTED. * RELATIVE HUMIDITY...DROPPING TO BETWEEN 10 AND 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$ NMZ104-108-102130- /O.CON.KABQ.FW.W.0035.110410T1700Z-110411T0300Z/ NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 749 AM MDT SUN APR 10 2011 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM MDT THIS EVENING. * AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTEDTO REDEVELOP ACROSS THE NORTHEAST AND EAST CENTRAL PLAINS TOWARD NOON CONTINUING INTO EARLY EVENING. ALTHOUGH COOLER TEMPERATURES ARE EXPECTED...LOW HUMIDITIES WILL COMBINE WITH STRONG GUSTY WEST TO NORTHWEST WINDS...RESULTING IN CRITICAL CONDITIONS. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS EXCEEDING 45 MPH CAN BE EXPECTED. * RELATIVE HUMIDITY...DROPPING TO BETWEEN 8 AND 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
917 WWUS85 KABQ 102121 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 321 PM MDT SUN APR 10 2011 ...RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE NORTHEAST AND EAST CENTRAL PLAINS AS WELL AS THE CENTRAL AND NORTHEAST HIGHLANDS DUE TO STRONG WINDS AND LOW HUMIDITY... .HUMIDITY VALUES WILL CONTINUE TO BE BELOW 15 PERCENT AND WILL BE COMBINED WITH 20 FOOT WINDS EXCEEDING 20 MPH ACROSS THE EASTERN PLAINS AND EASTERN PORTIONS OF THE CENTRAL AND NORTHEAST HIGHLANDS. THIS WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS INTO THE EVENING. WINDS WILL BEGIN TO DECREASE AND HUMIDITIES INCREASE AFTER SUNSET. NMZ103-104-107-108-110300- /O.CON.KABQ.FW.W.0035.000000T0000Z-110411T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 321 PM MDT SUN APR 10 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * AREA AND TIMING...CRITICAL FIRE WEATHER CONDITIONS WILL CONTINUE FOR THE REST OF THE AFTERNOON AND INTO THE EARLY EVENING ACROSS THE NORTHEAST AND CENTRAL HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS. THE MAIN AREAS AFFECTED WILL CONTINUE TO BE NEAR AND EAST OF A LINE FROM RATON TO MORIARTY TO GRAN QUIVIRA. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH. * RELATIVE HUMIDITY...BETWEEN 6 AND 15 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS RED FLAG WARNING. && $$
737 WWUS85 KABQ 110255 RFWABQ URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 855 PM MDT SUN APR 10 2011 ...CRITICAL FIRE WEATHER TO RETURN ON TUESDAY... .CRITICAL CONDITIONS WILL CONTINUE TO ABATE THIS EVENING. MONDAY WILL FEATURE A RESPITE FROM WIDESPREAD CRITICAL CONDITIONS. SOUTHWEST FLOW WILL SHARPEN OVER THE REGION ON TUESDAY WHICH WILL LEAD TO A STRENGTHENING LEE SIDE SURFACE TROUGH DURING TUESDAY AFTERNOON. THIS WILL HELP GENERATE STRONG WINDS AND VERY LOW HUMIDITIES FROM MID TUESDAY MORNING INTO TUESDAY EVENING. NMZ103-104-107-108-111400- /O.EXP.KABQ.FW.W.0035.000000T0000Z-110411T0300Z/ /O.NEW.KABQ.FW.A.0033.110412T1300Z-110413T0300Z/ NEW MEXICO FIRE WEATHER ZONE 103 NORTHEAST HIGHLANDS/EASTERN CARSON AND SANTA FE NF/SNZ-TAZ- NEW MEXICO FIRE WEATHER ZONE 104 NORTHEAST PLAINS/EASTERN KIOWA AND RITA BLANCA GRASSLANDS/ABZ-TNZ- NEW MEXICO FIRE WEATHER ZONE 107 SANDIA-MANZANO AND GALLINAS MOUNTAINS/EASTERN CIBOLA NF/ABZ- NEW MEXICO FIRE WEATHER ZONE 108 EAST CENTRAL PLAINS/WESTERN KIOWA GRASSLANDS BLM/ABZ-SNZ- 855 PM MDT SUN APR 10 2011 ...FIRE WEATHER WATCH IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING. * AREA AND TIMING...CRITICAL CONDITIONS ARE EXPECTED TO DEVELOP FROM MID TUESDAY MORNING THROUGH TUESDAY EVENING FOR THE SANDIA AND MANZANO MOUNTAINS...EAST CENTRAL AND NORTHEAST PLAINS. * WINDS...SUSTAINED 20 FOOT WINDS OF 20 TO 30 MPH WITH GUSTS AROUND 45 MPH. * RELATIVE HUMIDITY...BETWEEN 5 AND 10 PERCENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE FIELD OF THIS FIRE WEATHER WATCH. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Apr 9, 2:52 PM MDT, 36 minutes earlier.
Area forecast discussion, Apr 9, 2:52 PM MDT, 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 252 PM MDT SAT APR 9 2011 .DISCUSSION... WINDS AS ADVERTISED...ROARING ALONG AT PEAK VALUES OF 68 MPH AT RATON...67 MPH AT CLINES CORNERS AND 64 MPH AT THE SIERRA BLANCA AIRPORT. WINDS WILL CONTINUE STRONG THROUGH THE MID EVENING. WE ARE LEAVING THE HIGHLIGHTS ALONE FOR NOW...WITH THE IDEA OF ISSUING ADDITIONAL HIGHLIGHTS AT 900 PM. SUSPECT MOST OF THE ZONES IN THE W WILL NOT NEED ANY ADDITIONAL HIGHLIGHTS...WHILE IN THE E MOST ZONES CAN PROBABLY GET AWAY WITH WIND ADVISORIES FOR EITHER ALL NIGHT AND SUNDAY...OR JUST DURING THE DAY SUNDAY. COULD SEE THE CENTRAL HIGHLANDS...SC MOUNTAINS...ERN LINCOLN CO AND THE GUADALUPE MOUNTAINS OF CHAVES CO NEEDING AN EXTENSION OF THE HIGH WIND WARNING THROUGH THE NIGHT. MEANWHILE...IT IS SNOWING IN GALLUP AS COLD AIR BEGINS TO RUSH INTO FAR W NM THIS PM. TEMPS WILL PLUNGE FROM W TO E TONIGHT AS THE SURFACE FRONT CROSSES THE STATE. SNOW LEVELS WILL DIVE AS WELL. A FEW INCHES ACCUMULATION IS POSSIBLE OVER THE HIGHER TERRAIN OF THE SAN JUANS AND MAYBE CHUSKAS. WILL NOT ISSUE A WINTER WEATHER ADVISORY AS COVERAGE SHOULD BE PRETTY SMALL. STRONG WINDS ALOFT OVERNIGHT WILL DIMINISH RAPIDLY ON SUN. BUT THEY WILL BE STRONG ENOUGH FOR AT LEAST WIND ADVISORIES FOR MUCH OF THE ERN HALF OF THE CWA...THANKS TO A TIGHT SURFACE PRESSURE GRADIENT AS SURFACE LOW REALLY WINDS UP AS IT MOVES ONTO THE PLAIN STATES. RAIN AND SNOW SHOWERS WILL LINGER OVER THE N WITH SOME WRAP AROUND MOISTURE. TEMPS WILL BE 5 TO 10 DEGREES LOWER IN THE W AND 10 TO 20 DEGREES IN THE E ON SUN. LESS WIND...DRY AND MILDER FOR MON WITH WEAK RIDGING OVERHEAD. SW FLOW TO RETURN FOR TUE WITH MILD TEMPS AND INCREASING WINDS AGAIN AND FIRE WEATHER CONCERNS. WEAK DISTURBANCES WILL CROSS NM WED AND THU PROVIDING LITTLE IN THE WAY OF PRECIP BUT LIKELY SOME GUSTY WINDS. CANADIAN AND EUROPEAN ARE STARTING TO MAKE MORE OUT OF THE SECOND SYSTEM FOR THU THAN THE GFS. FRI AND SAT SHOULD DRY DRY WITH ABOVE NORMAL TEMPERATURES AND NOT TOO MUCH WIND. CHJ && .AVIATION... FRONTAL BOUNDARY NEAR AZ-NM BORDER AT 18Z WILL CONTINUE EASTWARD TO RIO GRANDE VALLEY BY AROUND 00Z. BROAD BAND OF SHOWERS ASSOCIATED WITH UPPER LOW/FRONT WILL TURN TO SNOW AS FRONT PASSES AND FREEZING LEVEL LOWERS RAPIDLY. EXPECT MOUNTAIN OBSCURATIONS IN AREAS IFR CIGS/VSBY -SHRASN BR THROUGH 09Z SUN OVER NORTHERN AND WESTERN NM. IN ADDITION...STRONG WINDS ALOFT IN CONJUNCTION WITH UPPER LOW/FRONT WILL MIX DOWN AND GUST TO AROUND 50KT MAINLY ALONG AND EAST OF THE CENTRAL MOUNTAIN CHAIN. THESE WINDS MAY PERSIST THROUGH 06Z TO 09Z SUNDAY. SOUTHWEST TO WEST WINDS BY 15Z SUNDAY WILL GUST TO AROUND 45 KTS ALONG THE CENTRAL MOUNTAIN CHAIN AND OVER THE PLAINS. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. && .FIRE WEATHER... SIGNIFICANT MID LEVEL JET CORE WHICH WAS SPREADING OVER THE STATE TODAY WILL CONTINUE TO SHIFT TO THE EAST TONIGHT AS BROAD UPPER LOW PRESSURE SYSTEM SWINGS OVER THE SOUTHERN AND CENTRAL ROCKIES. GUSTY WINDS OVER WESTERN NEW MEXICO SHOULD GRADUALLY LOWER SOME AS THE LATE AFTERNOON AND EVENING PROGRESS...BASED ON THICKER CLOUD COVER...RAPID COOLING AND PCPN AS WELL AS DECREASING WINDS ALOFT. THE STRONGER WINDS WILL CONTINUE THROUGH THE EVENING OVER THE CENTRAL MOUNTAIN CHAIN AND ADJACENT EAST SLOPES. WETTING PRECIPITATION IS MOST LIKELY TONIGHT ALONG AND WEST OF THE CONTINENTAL DIVIDE AS WELL AS ACROSS PORTIONS OF THE SAN JUAN...JEMEZ AND SANGRE DE CRISTO MOUNTAINS AS THE VIGOROUS COLD FRONT AND UPPER LEVEL TROUGH CROSS OVER THE AREA. PRECIPITATION WILL FALL AS SNOW NEAR AND ABOVE ELEVATIONS OF 6000 FEET OR SO THIS EVENING...AND SNOW LEVELS WILL LOWER TO AROUND 5000 FEET AFTER MIDNIGHT. WHILE THE MAIN UPPER LOW SHOULD EXIT QUICKLY SUNDAY INTO THE HIGH PLAINS...FORECAST MODELS CONTINUE TO INDICATE SOME ENERGY WILL CONTINUE TO DROP FROM THE NORTHWEST AND OVER NEW MEXICO SUNDAY AND SUNDAY EVENING. THIS WILL KEEP A DECENT SURFACE PRESSURE GRADIENT OVER THE NORTH AND EAST. DESPITE THE POTENTIAL FOR SOME RESIDUAL SHOWERS OVER THE NORTHERN HIGH TERRAIN SUNDAY...FORECAST DEWPOINTS FALL CONSIDERABLY. THE COMBINATION OF STRONG WINDS AND LOW HUMIDITIES WILL IMPACT ZONES 104 AND 108 AGAIN ON SUNDAY. HAINES VALUES WILL BE LOW HOWEVER...AND HIGH TEMPERATURES OVER THIS AREA WILL BE 10 TO 20 DEGREES COOLER THAN TODAY/S. BUT BASED ON THE FORECAST WIND/RH COMBO...WILL UPGRADE THE CURRENT WATCH TO A WARNING. THE EASTERN HALVES OF ZONE 103 AND 106 MAY SEE ONE TO 3 HOURS OF CRITICAL CONDITIONS AS WELL SUNDAY AFTERNOON. A SHORT LIVED RIDGE ALOFT AND WARMING ARE PREDICTED FOR MONDAY. WINDS WILL ALSO BE MUCH LIGHTER. HOWEVER...LOOK FOR WINDS TO INCREASE TUESDAY AS SOUTHWEST FLOW ALOFT BECOMES MORE DOMINANT. CRITICAL FIRE WEATHER CONDITIONS WILL LIKELY RETURN TO THE EASTERN PLAINS TUESDAY AFTERNOON. WINDS MAY BE STRONGER WEDNESDAY INTO THURSDAY...AS A VIGOROUS FRONT MOVES THROUGH THE STATE AND NORTHWEST WINDS ALOFT STRENGTHEN ON THURSDAY. GENERALLY DRY WEATHER WILL PREVAIL IN THIS PATTERN...PARTICULARLY FOR AREAS ALONG AND SOUTH OF INTERSTATE 40. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 25 50 24 66 / 40 10 5 0 DULCE........................... 21 45 16 60 / 70 30 10 0 CUBA............................ 24 48 21 62 / 50 20 5 0 GALLUP.......................... 21 47 16 62 / 40 10 5 0 EL MORRO........................ 19 44 17 59 / 50 10 5 0 GRANTS.......................... 24 48 18 63 / 50 5 5 0 QUEMADO......................... 22 49 20 64 / 50 5 5 0 GLENWOOD........................ 28 56 30 71 / 50 0 5 0 CHAMA........................... 22 41 13 55 / 80 40 10 0 LOS ALAMOS...................... 28 49 31 62 / 40 10 10 0 PECOS........................... 27 49 25 61 / 20 10 10 0 CERRO/QUESTA.................... 23 46 17 61 / 40 20 20 0 RED RIVER....................... 16 37 14 52 / 50 30 30 0 ANGEL FIRE...................... 21 41 16 55 / 40 20 20 0 TAOS............................ 24 47 17 62 / 30 20 10 0 MORA............................ 26 48 21 60 / 20 10 20 0 ESPANOLA........................ 29 53 26 67 / 30 10 10 0 SANTA FE........................ 26 48 25 63 / 30 10 10 0 SANTA FE AIRPORT................ 27 52 26 65 / 30 10 10 0 ALBUQUERQUE FOOTHILLS........... 31 53 33 67 / 20 5 5 0 ALBUQUERQUE HEIGHTS............. 33 55 35 68 / 20 5 5 0 ALBUQUERQUE VALLEY.............. 28 57 28 70 / 20 5 5 0 ALBUQUERQUE WEST MESA........... 31 56 32 69 / 20 5 5 0 LOS LUNAS....................... 27 58 25 71 / 20 0 5 0 RIO RANCHO...................... 31 57 32 70 / 20 5 5 0 SOCORRO......................... 35 61 34 73 / 10 0 5 0 SANDIA PARK/CEDAR CREST......... 26 51 28 64 / 20 5 5 0 TIJERAS......................... 28 52 30 65 / 20 5 5 0 MORIARTY/ESTANCIA............... 23 53 22 65 / 20 5 5 0 CLINES CORNERS.................. 26 50 25 61 / 10 5 5 0 GRAN QUIVIRA.................... 32 55 32 67 / 5 0 5 0 CARRIZOZO....................... 36 60 33 72 / 5 0 5 0 RUIDOSO......................... 32 53 36 66 / 5 5 5 0 CAPULIN......................... 28 54 23 62 / 10 10 10 0 RATON........................... 29 57 22 66 / 10 10 10 0 SPRINGER........................ 31 57 25 65 / 10 10 10 0 LAS VEGAS....................... 31 54 24 63 / 10 5 10 0 CLAYTON......................... 36 61 31 68 / 5 5 10 0 ROY............................. 34 58 30 64 / 5 5 10 0 CONCHAS......................... 38 64 30 71 / 5 5 10 0 SANTA ROSA...................... 36 63 31 71 / 5 0 5 0 TUCUMCARI....................... 39 65 31 73 / 5 0 10 0 CLOVIS.......................... 41 63 33 70 / 5 0 5 0 PORTALES........................ 41 64 34 72 / 5 0 5 0 FORT SUMNER..................... 41 66 33 73 / 5 0 5 0 ROSWELL......................... 44 70 35 76 / 5 0 5 0 PICACHO......................... 38 63 34 74 / 5 0 5 0 ELK............................. 35 58 33 70 / 5 5 5 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... HIGH WIND WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ505>509-512>515-519>540. HIGH WIND WATCH FROM 9 PM MDT THIS EVENING THROUGH SUNDAY AFTERNOON FOR THE FOLLOWING ZONES...NMZ512>515-521>540. RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES...NMZ103-104-108. RED FLAG WARNING FROM 11 AM TO 9 PM MDT SUNDAY FOR THE FOLLOWING ZONES...NMZ104-108. WIND ADVISORY UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING ZONES... NMZ501>504-510-511-516>518. && 40
Hazardous weather outlook, Apr 9, 5:58 AM MDT, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 558 AM MDT SAT APR 9 2011 NMZ501>540-101200- NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS- NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS- WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS- SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS- WEST SLOPES SANGRE DE CRISTO MOUNTAINS- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET- EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY- LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA- LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY- CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY- SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA- FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY- HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY- QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY- CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY- 558 AM MDT SAT APR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING IS IN EFFECT FROM 10 AM TO 9 PM MDT FOR AREAS ALONG AND EAST OF A COLFAX TO GUADALUPE TO ROOSEVELT COUNTY LINE. LOW HUMIDITIES COMBINED WITH STRONG WINDS WILL CREATE EXTREME FIRE WEATHER CONDITIONS. STRONG TO DAMAGING WINDS WILL DEVELOP THIS MORNING ACROSS MUCH OF NORTHERN AND CENTRAL NEW MEXICO. WIND SPEEDS WILL BE HIGHEST ALONG AND EAST OF AN UPPER GILA TO SANGRE DE CRISTO MOUNTAINS LINE. WIND SPEEDS OF 30 TO 45 MPH...WITH GUSTS UP TO 6O OR 65 MPH ARE LIKELY. WINDS WILL REMAIN STRONG THROUGH THE OVERNIGHT HOURS. IMPACTS WILL INCLUDE POSSIBLE PROPERTY DAMAGE...EXTREMELY DANGEROUS CROSS WINDS AND WIDESPREAD REDUCTIONS IN BLOWING DUST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY CRITICAL FIRE WEATHER CONDITIONS ARE LIKELY IN THE EASTERN PLAINS OF NEW MEXICO FROM LATE SUNDAY MORNING THROUGH THE EARLY EVENING HOURS DUE TO THE COMBINATION OF LOW HUMIDITIES AND STRONG SURFACE WINDS. STRONG TO POTENTIALLY DAMAGING WINDS ARE LIKELY SUNDAY IN EASTERN NEW MEXICO. WIND SPEEDS OF 30 TO 45 MPH...WITH GUSTS UP TO 6O OR 65 MPH ARE LIKELY. IMPACTS WILL INCLUDE POSSIBLE PROPERTY DAMAGE... DANGEROUS CROSS WINDS AND REDUCED VISIBILITIES IN BLOWING DUST. .SPOTTER INFORMATION STATEMENT... CONTACT YOUR LOCAL LAW ENFORCEMENT AT 911 AND THE NATIONAL WEATHER SERVICE AT 1.888.386.7637 TO REPORT WILDFIRE OUTBREAKS. NOTIFY THE NATIONAL WEATHER SERVICE OF ANY PROPERTY DAMAGE DUE TO STRONG WINDS. DPORTER
In the hours before
Local storm report, Apr 9, 12:54 PM MDT, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1254 PM MDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1240 PM NON-TSTM WND GST STANLEY 35.15N 105.98W
04/09/2011 M58 MPH SANTA FE NM TRAINED SPOTTER
&&
EVENT NUMBER ABQ1100910
AALocal storm report, Apr 9, 12:56 PM MDT, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
1256 PM MDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM NON-TSTM WND GST 2 SSW FORT STANTON 33.47N 105.54W
04/09/2011 M64 MPH LINCOLN NM AWOS
KSRR AWOS.
&&
EVENT NUMBER ABQ1100911
AALocal storm report, Apr 9, 1:09 PM MDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
109 PM MDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 PM NON-TSTM WND GST 6 NE LAS VEGAS 35.66N 105.14W
04/09/2011 M59 MPH SAN MIGUEL NM ASOS
KLVS ASOS.
&&
EVENT NUMBER ABQ1100912
AALocal storm report, Apr 9, 1:10 PM MDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
110 PM MDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 PM NON-TSTM WND GST RATON CREWS AIRPORT 36.73N 104.50W
04/09/2011 M62 MPH COLFAX NM ASOS
KRTN ASOS.
&&
EVENT NUMBER ABQ1100913
AALocal storm report, Apr 9, 1:11 PM MDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
111 PM MDT SAT APR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0935 AM HIGH SUST WINDS 2 SSW FORT STANTON 33.47N 105.54W
04/09/2011 M47 MPH LINCOLN NM AWOS
KSRR AWOS.
&&
EVENT NUMBER ABQ1100915
AAThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 8, 9:11 PM MDT | High Wind Warning | ABQ | 23 hr |
Nearby
Red Flag Warnings in New Mexico, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.